Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Nov 10, 2018, 2:01 AM PST. It took effect at Nov 11, 2018, 7:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 2:01 AM PST (10:01 UTC)
- In effect from
- Nov 11, 2018, 7:00 AM PST
- Expired
- Nov 12, 2018, 7:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
835 WWUS86 KHNX 101001 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 201 AM PST Sat Nov 10 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains Sunday into early Sunday night... .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County Sunday into early Sunday night. CAZ295-297-102000- /O.NEW.KHNX.FW.W.0003.181111T1500Z-181112T0600Z/ Kern County Mountains-Tulare County Mountains- 201 AM PST Sat Nov 10 2018 ...A RED FLAG WARNING IS IN EFFECT FROM 7 AM PST UNTIL 10 PM PST SUNDAY FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 7 AM PST to 10 PM PST Sunday. * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east 20 to 25 mph, with gusts near 45 mph in east-west oriented canyons. * HUMIDITY...Minimum values 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BS
6 follow-up statements
118 WWUS86 KHNX 101938 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1138 AM PST Sat Nov 10 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains Sunday into early Sunday night... .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County Sunday into early Sunday night. CAZ295-297-110345- /O.CON.KHNX.FW.W.0003.181111T1500Z-181112T0600Z/ Kern County Mountains-Tulare County Mountains- 1138 AM PST Sat Nov 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east 20 to 25 mph, with gusts near 45 mph in east-west oriented canyons. * HUMIDITY...Minimum values 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DUDLEY
246 WWUS86 KHNX 110341 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 741 PM PST Sat Nov 10 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains Sunday into early Sunday night... .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County Sunday into early Sunday night. CAZ295-297-111145- /O.CON.KHNX.FW.W.0003.181111T1500Z-181112T0600Z/ Kern County Mountains-Tulare County Mountains- 741 PM PST Sat Nov 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY FOR GUSTY NORTHEAST TO EAST WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east 20 to 25 mph, with gusts near 45 mph in east-west oriented canyons. * HUMIDITY...Minimum values 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
823 WWUS86 KHNX 111008 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 208 AM PST Sun Nov 11 2018 ...Red Flag Warning now in effect for the southern Sierra Nevada to the Kern County Mountains from 7 AM this morning until 7 AM Monday morning, including the entire fire weather zones 295, 296, and 297... .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the southern Sierra Nevada and the Kern County mountains this morning through Monday morning. CAZ296-111945- /O.EXB.KHNX.FW.W.0003.181111T1500Z-181112T1500Z/ Sierra Nevada from Yosemite to Kings Canyon National Park- 208 AM PST Sun Nov 11 2018 ...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST MONDAY FOR LOW HUMIDITY FOR FIRE WEATHER ZONE 296... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 7 AM this morning to 7 AM PST Monday. * AFFECTED AREA...The Sierra Nevada from Yosemite National Park to Kings Canyon National Park. * WIND...Northeast to east 15 to 20 mph, with gusts near 35 mph along the Sierra Nevada crest. Otherwise, northeast to east 10 to 15 mph with local gusts to 25 mph. Timing will be mainly this morning through this afternoon before tapering this evening. * HUMIDITY...Minimum values 4 to 10 percent through Monday morning. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ295-297-111945- /O.EXT.KHNX.FW.W.0003.181111T1500Z-181112T1500Z/ Kern County Mountains-Tulare County Mountains- 208 AM PST Sun Nov 11 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County mountains and the Tulare County mountains. Now includes Sequoia National Park and Sequoia National Forest. * WIND...Northeast to east 20 to 25 mph, with gusts near 50 mph in east-west oriented canyons. * HUMIDITY...Minimum values 3 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
760 WWUS86 KHNX 111933 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1133 AM PST Sun Nov 11 2018 ...Red Flag Warning now in effect for the southern Sierra Nevada to the Kern County Mountains from 7 AM this morning until 7 AM Monday morning, including the entire fire weather zones 295, 296, and 297... .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the southern Sierra Nevada and the Kern County mountains through Monday morning. CAZ295>297-120345- /O.CON.KHNX.FW.W.0003.000000T0000Z-181112T1500Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 1133 AM PST Sun Nov 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County mountains and the Tulare Countymountains. Now includes Sequoia National Park and Sequoia National Forest. * WIND...Northeast to east 20 to 25 mph, with gusts near 50 mph in east-west oriented canyons. * HUMIDITY...Minimum values 3 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Dudley
835 WWUS86 KHNX 120341 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 741 PM PST Sun Nov 11 2018 .A very dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the southern Sierra Nevada and the Kern County mountains through Monday morning. CAZ295>297-121500- /O.CON.KHNX.FW.W.0003.000000T0000Z-181112T1500Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 741 PM PST Sun Nov 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...The southern Sierra Nevada and the Kern County mountains. * WIND...Northeast to east 20 to 25 mph, with gusts near 50 mph in east-west oriented canyons. * HUMIDITY...Minimum values 3 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DCH
690 WWUS86 KHNX 121456 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 656 AM PST Mon Nov 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 AM PST... CAZ295>297-121600- /O.EXP.KHNX.FW.W.0003.000000T0000Z-181112T1500Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 656 AM PST Mon Nov 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 295, 296, AND 297... Winds have diminished across the area, although locally gusty winds may continue at times today at a few locations in the Kern County mountains. Conditions will remain very dry for elevated fire danger in the mountains. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Nov 9, 3:00 PM PST, 11 hours 1 minute earlier.
Area forecast discussion, Nov 9, 3:00 PM PST, 11 hours 1 minute before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 300 PM PST Fri Nov 9 2018 .SYNOPSIS...Dry weather will persist over the central California interior for the next several days. Temperatures will average slightly above normal each afternoon. The nights will dawn relatively chilly with some frost in the colder locations of the San Joaquin Valley and the Kern county desert. && .DISCUSSION...A very dry air mass blankets the central California interior today. The relative humidity this afternoon is only in the single digits in the mountains and desert and in the mid teens to mid 20s elsewhere. That's pretty exceptional for November. What's more impressive is how dry the weather has been. It's been at least 36 days since rain has fallen in the San Joaquin Valley. The Bakersfield area hasn't seen a drop of rain since May 26th. That's 167 days counting today. Perhaps the only consolation to that bone dry statistic is that the longevity of this dry spell is not record setting...yet. Back in 1966, Bakersfield went 211 days without receiving any measurable rain. Fresno went 214 days without any measurable rain in 1928. Don't let this scare you. The models are beginning to hint of a more favorable change to possibly wet weather, but not for at least the next 7 days. Even so, it's not something any insightful meteorologist would want to wager bets on at this time. Only one model (the GFS) is bringing precipitation into parts of central California by November 18th. If you remember, it was this model that forecasted a wet change in the pattern by Veterans Day and that is extremely unlikely to happen now. Back to the short term forecast, which comes with very high confidence. The exceptionally dry air mass that currently sits over central California was brought into the Golden State on brisk northeasterly winds during the past 24 hours. Although winds have finally begun to diminish along the Sierra crest and over the higher elevations of Tulare county and Kern county, Red Flag conditions will continue in these areas until winds finally abate early tonight. Dry air cools rapidly, so where winds are nearly calm tonight, temperatures will drop like a rock. The Kern county desert is destined for a hard freeze early Saturday morning and its first of the season. Minimum temperatures in this region will bottom out in the lower to mid 20s by daybreak. Successive nights will not be as cold in the desert with minimums generally between 28 and 38 degrees. Hence the reason we've canceled the Hard Freeze Warning for the Kern county desert for Saturday night. Temperatures will also fall to chilly levels elsewhere the next few nights where winds are nearly calm. Folks in the normally coldest locations of the San Joaquin Valley may be greeted by a light frost the next few mornings as thermometer readings drop into the lower to mid 30s in rural locations of the valley. A respectable temperature recovery will occur each of the next few afternoons, however, under sunny skies. Air quality will be far from ideal over much of the central California interior through at least Veterans Day, however, as smoke from various wildfires contaminates the atmosphere. The latest high resolution smoke dispersion models indicate that smoke will likely stick around for at least 2-3 more days, or until wildfires are completely contained or rained on, whichever comes first. Although most of this smoke will be aloft, folks with respiratory issues will be particularly sensitive to it and should avoid spending much time outdoors this holiday weekend. In the broader picture, we'll still be contending with an upper level ridge of high pressure. It's currently centered over the Eastern Pacific where it's been for the past several days. The ridge is far enough offshore to allow room for moisture starved cold fronts to drop southward out of western Canada. The most recent cold front swept through our region late Wednesday night. Another one is slated to breeze southward through our district on Sunday. (That's one reason the desert will not be as cold Saturday night due to some westerly flow ahead of it.) Unfortunately, this next front will herald the arrival of yet another very dry air mass into the mountains and desert by Veterans Day. It doesn't look like winds will be as strong behind this second front as they've been in the wake of Wednesday night's cold front. However, relative humidities will be rather low and recover poorly in the nights that follow. We're not expecting wind speeds to be strong enough to warrant a recurrence of Red Flag conditions in the Kern county mountains late in the holiday weekend. Nonetheless, there will continue to be an elevated fire threat over the mountains into early next week as the Eastern Pacific high pressure ridge builds inland over the state. During the mid to later part of next week, the models forecast this high pressure ridge to weaken. We should experience some moderation in relative humidity over much of the higher terrain by then. Additionally, there will be a good amount of high cloudiness moving into the central California interior from late Tuesday through the end of next week as the high pressure ridge get flattened. Overnight minimum temperatures should also moderate somewhat, but remain seasonably chilly. Otherwise, high temperatures each of the next 7 days will continue to run above normal, especially in the San Joaquin Valley. In case you've forgotten, normal high temperatures in the San Joaquin Valley should be in the mid to upper 60s during the 2nd week of November. && .AVIATION... Local MVFR conditions will persist in the vicinity of the Mountaineer Fire in Tulare County due to smoke. MVFR visibilities are also possible in the San Joaquin Valley between 12Z and 18z Saturday due to haze. Otherwise, VFR conditions will prevail across the Central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... On Saturday November 10 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Madera... Merced... Sequoia National Park and Forest and Tulare Counties. No Burning For All in Kings County. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Red Flag Warning until 10 PM PST this evening CAZ295-297-298. Hard Freeze Warning from 2 AM to 9 AM PST Saturday CAZ098-099. && public...Durfee avn/fw...DS synopsis...Durfee weather.gov/hanford
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.